MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS50020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); Loss of Vision (2139)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that post procedure with the subject flow diverter patient experienced 2 episodes of loss of vision in left eye that lasted less than 15 min each since (b)(6) 2023.Presented to his local emergency room.Ct (computerized tomography) head, cta (computed tomography angiography) head and mri- (magnetic resonance imaging) head, all were noted to be normal.Ophthalmology consult ruled out central retinal artery occlusion.Subject admitted to hospital overnight for observation.Patient is put on medications aspirin increased to 325mg and restarted on plavix 75 mg for 21 days, started from (b)(6) 2023.Investigator plans for dsa (digital subtraction angiography) as soon as possible.It is reported that the subject flow diverter could have resulted in tia (transient ischemic attack) causing loss of vision in left eye.The reported adverse event outcome is indicated as not recovered/not resolved.It is reported that the adverse event is possibly related to the study device and an underlying condition or disease.The rationale for relationship to the study device was stated as "device could have resulted in tia causing loss of vision in left eye".
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information indicates the subject experienced loss of vision in left eye for episodes lasting less than 15 min each.Computer tomography ct head, computer tomography angiography cta head and magnetic resonance imaging mri head, all normal.Ophthalmology consult ruled out central retinal artery occlusion.Subject admitted to hospital overnight for observation.Aspirin increased to 325mg and restarted on plavix 75 mg for 21 days.Investigator plans for digital subtraction angiography dsa as soon as possible.Clopidogrel 75mg/d was started from (b)(6) 2023.Device could have resulted in transient ischemic attack tia causing loss of vision in left eye.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient tia ( transient ischemic attack)¿ and ¿patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that post procedure with the subject flow diverter patient experienced 2 episodes of loss of vision in left eye that lasted less than 15 min each since (b)(6) 2023.Presented to his local emergency room.Ct (computerized tomography) head, cta (computed tomography angiography) head and mri- (magnetic resonance imaging) head, all were noted to be normal.Ophthalmology consult ruled out central retinal artery occlusion.Subject admitted to hospital overnight for observation.Patient is put on medications aspirin increased to 325mg and restarted on plavix 75 mg for 21 days, started from 10/3/2023.Investigator plans for dsa (digital subtraction angiography) as soon as possible.It is reported that the subject flow diverter could have resulted in tia (transient ischemic attack) causing loss of vision in left eye.The reported adverse event outcome is indicated as not recovered/not resolved.It is reported that the adverse event is possibly related to the study device and an underlying condition or disease.The rationale for relationship to the study device was stated as "device could have resulted in tia causing loss of vision in left eye".

Brand Name
SURPASS EVOLVE 5.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18016425
Report Number3008881809-2023-00518
Device Sequence Number20467519
Product Code OUT
UDI-Device Identifier07613327375299
UDI-Public07613327375299
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Catalogue NumberFDS50020
Device Lot Number22622270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age27 YR
Patient SexMale